MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLL161007
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient presented with an isolated iliac and hypogastric aneurysm and was treated with gore® excluder® aaa endoprostheses.After the successful deployment of a gore® excluder® iliac extender endoprosthesis, the proximal olive of the device catheter broke off and migrated into the anterior tibial artery.Since guidewire access was lost, it was not tried to remove the broken part with endovascular techniques and it was decided not to perform surgery.Additional it was stated that the patient had normal tortuosity and no particular calcification.Also resistance was felt during the advancement of the device that was related to normal anatomy of the patient.The procedure was successfully completed and the broken part remained in the patient.The patient tolerated the procedure and no reintervention is currently planned.
 
Additional Manufacturer Narrative
Updated h7.Updated conclusion codes.
 
Additional Manufacturer Narrative
Added method code 3 & 4, result code 2, conclusion code 2 updated conclusion code 1.H6: code 4112 - the device was not returned for evaluation.The evaluation was completed based only on the event description as reported to gore.Based only on the event description as reported to gore, the physician¿s observation that the leading olive broke off and migrated into the patient was confirmed.The likely cause for the separated leading olive could not be determined with the currently available information.The evaluation of the reported event appears consistent with a leading olive separation; however, it is not possible to determine if there was a tensile failure of the bond, no bond or a break in the polyimide because the device was not available for evaluation.Code 4115 : the device catheter was discarded at the fascility.Code 213 : the review of the manufacturing paperwork verified that this lot met all pre-release specifications.Code 22 : the version of the ifu in place at the time of the implant provided the following potentially relevant warnings: "do not continue if resistance is felt during advancement of the guidewire, sheath, or delivery catheter.Stop and assess the cause of resistance.Vessel or delivery catheter damage may occur." and "if resistance is felt during removal of delivery catheter through the introducer sheath, stop and withdraw delivery catheter and introducer sheath together.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9271438
Report Number3013164176-2019-00144
Device Sequence Number127483
Product Code MIH
UDI-Device Identifier00733132618811
UDI-Public00733132618811
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Catalogue NumberPLL161007
Device Lot Number20067289
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date01/06/2020
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient Weight90